MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Ischemia (1942); Pain (1994); Thrombosis/Thrombus (4440); Clinical Endoleak (4843)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and a non-endologix endurant cuff.Reportedly, the left accessory renal artery was occluded, and the endurant cuff was implanted first, just below the renal artery.The initial procedure was outside the indications of use (off-label).The procedure was completed with good results.Approximately two and a half (2.5) years post initial procedure, the patient experienced pain due to lower limb ischemia.Aneurysm enlargement, partial stent separation with thrombosis at the junction with a type iiia endoleak was identified.Reintervention was completed on (b)(6) 2023, with the implant of an afx vela infrarenal just above the terminal aorta.A second afx vela infrarenal was implanted with its proximal edge at the proximal edge of previously implanted non-endologix endurant cuff.This second afx vela infrarenal migrated downward during the deployment; therefore, an additional non-endologix endurant cuff was deployed for full overlap.Reintervention successfully sealed the type iiia endoleak.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak with complete component separation and aortic stenosis are confirmed.The aneurysm enlargement and ischemia (lower extremity) are unconfirmed.This is moderately consistent with the reported incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak of the main body occurred that was not included in the event as reported.This finding was discovered during an examination of the computed tomography scan dated (b)(6) 2023.The complaint is most likely user related as the initial procedure is outside the ifu (off label) due to concomitant product usage (endurant cuff).This likely contributed to the type iiia endoleak with component separation.The right common iliac artery distal diameter was 8.5mm (should be 10-23mm); however, this off-label condition did not appear to contribute to the reported event.The type iiib endoleak was most likely due to the type iiia endoleak as the non-endologix proximal extension likely created the type iiib endoleak due to the extreme angulation in the component separation.Procedure related harms for this complaint could not be identified.The final patient status was reported as undergoing reintervention that successfully sealed the type iiia endoleak.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and a non-endologix endurant cuff.Reportedly, the left accessory renal artery was occluded, and the endurant cuff was implanted first, just below the renal artery.The initial procedure was outside the indications of use (off-label).The procedure was completed with good results.Approximately two and a half (2.5) years post initial procedure, the patient experienced pain due to lower limb ischemia.Aneurysm enlargement, partial stent separation with thrombosis at the junction with a type iiia endoleak was identified.Reintervention was completed on (b)(6) 2023, with the implant of an afx vela infrarenal just above the terminal aorta.A second afx vela infrarenal was implanted with its proximal edge at the proximal edge of previously implanted non-endologix endurant cuff.This second afx vela infrarenal migrated downward during the deployment; therefore, an additional non-endologix endurant cuff was deployed for full overlap.Reintervention successfully sealed the type iiia endoleak.After the initial report the clinical assessment determined that there was evidence to reasonably suggest a type iiib endoleak of the main body occurred that was not included in the event as reported.The type iiib endoleak was discovered during a review of the computed tomography scan dated (b)(6) 2023.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16499764
Report Number2031527-2023-00038
Device Sequence Number6366557
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)230309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberBEA28-90/I16-30
Device Lot Number2338783003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC ENDURANT CUFF (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale